Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 175, NWS North Platte, NE

May 27, 2007Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 27, 2007, 6:06 PM CDT for Lincoln County, Nebraska. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2007, 6:06 PM CDT (23:06 UTC)
Expired
May 27, 2007, 6:45 PM CDT
In force
39 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 133 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 6:35 PM CDTHAIL 0.7512 Se Wallace, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
368 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 272306
SVRLBF
NEC111-272345-
/O.NEW.KLBF.SV.W.0175.070527T2306Z-070527T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
606 PM CDT SUN MAY 27 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 645 PM CDT

* AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 11 MILES SOUTHWEST OF DICKENS...OR ABOUT 13 MILES
  NORTH OF HAYES CENTER...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DICKENS BY 625 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4070 10123 4070 10086 4084 10069 4099 10079
      4090 10110

$$

CDC
2 follow-up statements
000 
WWUS53 KLBF 272329
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
629 PM CDT SUN MAY 27 2007

NEC111-272345-
/O.CON.KLBF.SV.W.0175.000000T0000Z-070527T2345Z/
LINCOLN NE-
629 PM CDT SUN MAY 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHWESTERN LINCOLN COUNTY...

AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED 8 MILES SOUTH OF DICKENS...OR ABOUT 14 MILES
NORTH OF HAYES CENTER...MOVING NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DICKENS BY 645 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4070 10123 4070 10086 4084 10069 4099 10079
      4090 10110

$$

CDC
000 
WWUS53 KLBF 272343
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT SUN MAY 27 2007

NEC111-272352-
/O.EXP.KLBF.SV.W.0175.000000T0000Z-070527T2345Z/
LINCOLN NE-
642 PM CDT SUN MAY 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LINCOLN COUNTY
EXPIRES AT 645 PM CDT...

THIS STORM HAS WEAKENED. SEVERE STORMS ARE NEARBY IN HAYES COUNTY SO 
ADDITIONAL SEVERE WEATHER COULD STILL DEVELOP. STAY TUNED.

LAT...LON 4070 10123 4070 10086 4084 10069 4099 10079
      4090 10110

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:45 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, May 27, 2:45 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
245 PM CDT SUN MAY 27 2007

.DISCUSSION...
WARM FRONT HAS SET UP AS EXPECTED ACROSS SWRN NEB. ALL INDICATIONS...
CURRENT AND FUTURE SUGGEST THE POTENTIAL FOR A FEW SEVERE
THUNDERSTORMS DEVELOPING THIS EVENING ACROSS SWRN NEB. ATM IS WEAKLY
SHEARED WITH MODEST INSTABILITY. ACTIVITY PER NAM12 SHOULD MOVE
EASTWARD THIS EVENING AND ENCOUNTER A STG LOW LEVEL BUT 06Z. LARGE
HAIL APPEARS TO BE THE PRIMARY CONCERN.  WARM FRONTAL STRUCTURE AND
HIGH VALUES OF VGP PERHAPS SUGGEST AN ISOLATED TORNADO THREAT BUT
WINDS ALOFT ARE RELATIVELY WEAK. LATEST SWOMCD 0903 INDICATES JUST
LOCALIZED SVR WEATHER POTENTIAL. WE EXPECT THE STORMS TO DRIFT EAST
NORTHEAST AND EXIT THE REGION BY 12 TO 15Z MONDAY AM.

WIND ADVISORY CONDITIONS COULD DEVELOP MONDAY AFTN ACROSS NRN NEB AS
DEEP 998MB LOW PRESSURE DEVELOPS OVER THE BLACK HILLS. WINDS HAVE
BEEN ADJUSTED UP CLOSE TO GUIDANCE WHICH SUGGEST SUSTAINED 30MPH
SPEEDS DEVELOPING. STRATUS IS EXPECTED TO MIX OUT LATE MORNING
EARLY AFTERNOON SUPPORTING DEEP MIXING AND GUSTS TO 40 MPH OR
GREATER. HIGHS IN THE 80S ARE EXPECTED NEARLY ALL AREAS.

A COLD FRONT WILL MOVE THROUGH MONDAY NIGHT AND TUESDAY MORNING.
WINDS ALOFT WILL BE INCREASING LATE MONDAY WITH THE APPROACHING
UPPER LEVEL TROF. PARAMETERS WILL BE INPLACE FOR MULTICELL SEVERE
STORM DEVELOPMENT ACROSS NCNTL NEBRASKA. ACTIVITY SHOULD GET GOING
LATE AFTN IN THE NW AND SPREAD EAST SOUTHEAST OVERNIGHT. RAIN SHOULD
EXIT THE TUESDAY MORNING WEST...EAST IN THE AFTN.

SIGNIFICANTLY COOLER WEATHER SETS IN TUES...WEDS AND THURSDAY WITH
HIGHS MOSTLY 65 TO 75. THE ECMWF AND GFS ARE IN REASONABLE AGREEMENT
WITH ANOTHER UPPER LEVEL LOW PULLING COOL AIR INTO THE REGION. TEMPS
MODERATE BACK INTO THE 75 TO 85 RANGE WITH GENERALLY DRY WEATHER
FRI...SAT AND SUNDAY.

A BLEND OF THE NAM12 2M TEMPS AND GUIDANCE WAS USED THROUGH TUESDAY
WITH THE HPC GRIDS FOR WEDNESDAY AND BEYOND.

&&

.AVIATION...
VARIABLE CONDITIONS THROUGH THE LATE AFTERNOON AND OVERNIGHT HOURS.
CIGS WILL GENERALLY LIFT TO VFR THIS AFTERNOON. TSRA WILL THEN BE
THE NEXT CONCERN WITH LARGE HAIL POSSIBLE MAINLY KLBF TO KVTN AND
POINTS WEST. AFTER STORMS DIMINISH TONIGHT...SUSTAINED SOUTHERLY
WINDS OF 15-20KT AND A RETURN OF STRATUS WITH IFR CIGS POSSIBLE BY
THE EARLY MORNING HOURS. STRATUS DIMINISHES BY LATE MORNING WITH VFR
CIGS AFTER 16Z AND SOUTHERLY WINDS 20KT OR GREATER.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CDC
Hazardous weather outlook, May 27, 3:26 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 PM CDT SUN MAY 27 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-282030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
326 PM CDT SUN MAY 27 2007 /226 PM MDT SUN MAY 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS
SOUTHWESTERN NEBRASKA AND THE EASTERN PANHANDLE. CONVECTION WILL
THEN SPREAD SLOWLY EAST THROUGH THE REMAINDER OF THE EVENING
HOURS. THUNDERSTORMS THAT DEVELOP ALONG AND WEST OF HIGHWAY 83
WILL BE CAPABLE OF PRODUCING SEVERE WINDS AND HAIL...ALONG WITH
THE POSSIBILITY OF LOCALLY HEAVY DOWNPOURS IN SLOW MOVING STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED. ISOLATED
TORNADOES MAY BE POSSIBLE...ESPECIALLY ACROSS CHASE...PERKINS...KEITH
AND DEUEL COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STRONG SYSTEM WILL MOVE OUT ON THE PLAINS MONDAY WITH THE
POTENTIAL FOR SEVERE THUNDERSTORMS THAT WILL EXTEND INTO TUESDAY
BEFORE THE SYSTEM MOVES EAST. THE UPPER RIDGE WILL THEN BUILD
ACROSS THE WEST WITH TEMPERATURES TRENDING BACK INTO THE 80S BY
WEEKS END AND DRIER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE REQUESTED TO RELAY SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE IN NORTH PLATTE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK/JMC

In the hours before

Local storm report, May 27, 3:27 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 PM CDT SUN MAY 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             6 WSW BRANDON           40.77N 102.04W
05/27/2007  E0.75 INCH       PERKINS            NE   NWS EMPLOYEE

&&

AODER
Local storm report, May 27, 4:18 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
418 PM CDT SUN MAY 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             2 SW CHAMPION           40.44N 101.74W
05/27/2007  E1.00 INCH       CHASE              NE   PUBLIC

            NICKEL TO QUARTER SIZED HAIL REPORTED WHICH LASTED
            APPROXIMATELY 15 MINUTES.

&&

AODER
Local storm report, May 27, 4:43 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
443 PM CDT SUN MAY 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TORNADO          8 NW CHAPPELL           41.18N 102.58W
05/27/2007                   DEUEL              NE   LAW ENFORCEMENT

            ROPE TORNADO REPORTED NEAR DEUEL AND GARDEN COUNTY LINE.

&&

AODER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 3:11 PM CDTSevere Thunderstorm WarningLBFChase, Perkins34 min
May 27, 3:35 PM CDTSevere Thunderstorm WarningLBFChase55 min
May 27, 3:45 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins45 min
May 27, 4:13 PM CDTSevere Thunderstorm WarningLBFGarden62 min
May 27, 4:29 PM CDTSevere Thunderstorm WarningLBFKeith31 min
May 27, 4:42 PM CDTTornado WarningLBFDeuel, Garden33 min
May 27, 4:46 PM CDTSevere Thunderstorm WarningLBFChase59 min
May 27, 5:15 PM CDTTornado WarningLBFDeuel, Garden45 min
May 27, 5:30 PM CDTSevere Thunderstorm WarningLBFLincoln45 min
May 27, 5:45 PM CDTSevere Thunderstorm WarningLBFChase36 min
May 27, 5:54 PM CDTSevere Thunderstorm WarningLBFSheridan66 min
May 27, 6:26 PM CDTSevere Thunderstorm WarningLBFHayes34 min
May 27, 6:59 PM CDTSevere Thunderstorm WarningLBFSheridan61 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.